MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.1MM X 6.0MM STRAIGHT ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.1MM X 6.0MM STRAIGHT ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820070011
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that the bur broke during a craniotomy.It was also reported that the doctor left the piece inside the patient.It was further reported that there was no medical intervention as a result of this event.It was also reported that the procedure was completed successfully with a spare bur.No further information was provided.
 
Additional Manufacturer Narrative
Investigation results indicate that the most likely cause of breakage is localised excessive force applied near the tip of the router.The associated devices ifu for use with this device contains the following warning; "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory" the quality investigation is complete.
 
Event or Problem Description

Brand Name
1.1MM X 6.0MM STRAIGHT ROUTER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9220803
Report Number0001811755-2019-03284
Device Sequence Number2734347
Product Code HBE
UDI-Device Identifier04546540362391
UDI-Public04546540362391
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Catalogue Number5820070011
Device Lot Number19176017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1